Jump to content

Photo
Antibiotics

Is This Normal For Doxycycline?



5 replies to this topic

#1 hillybilly123

hillybilly123

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 05-January 14

Posted 05 January 2014 - 04:32 AM

Hey all. I've had bad acne since I was around 14..I am close to 17 now and have been on doxycycline for exactly 2 months and 12 days.

My acne had gone down a good 70% since when I started doxycycline, but I still break out around every week with 4-5 pimples on my face and 2-3 on my upper back/shoulder area.

I was hoping with nearly 2 and a half months of taking the antibiotics that my acne would be close to gone..but I guess not..

It obviously has helped reduice my acne but I'm not satisfied with my results so far as I was hoping to reduice my acne to 1-2 pimples MAX a week...just so my Face and body can actually catch up and heal..

Does doxycycline normally take more than 2 months to see the full effect? Or should I start thinking about accutane?..

Edit: forgot to add I'm taking 100mg once a day.
Thanks.

Edited by hillybilly123, 05 January 2014 - 01:17 PM.


#2 katgenot

katgenot

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 2
About Me
  • Gender:Female
  • Location:South Carolina
  • Interests:Working out, reading, Georgia football, travel, lake, swimming, Pinterest :) but mainly interested in having an acne free world!
  • Joined: 07-January 14

Posted 08 January 2014 - 09:04 AM

I've recently started doxy among other things and my derm told me it would be about 3-6 months before full results and to absolutely do not give up.

I know everyone reacts differently to meds but hang in there a few more months if you can. I've seen it work on two people I know as well after the 3 month mark

I was looking into accutane too but will do anything not to go on it. Just read some of the issues people are having post accutane..sick, joint pain, perm. vision damage, headaches and a decreased if no libido at all.. no thanks

 

hang in there and good luck :)

 

Kat



#3 Gracie25

Gracie25

    New Member

  • Members
  • Posts & Likes
    Posts: 17
    Likes: 0
About Me
  • Joined: 07-January 14

Posted 08 January 2014 - 08:53 PM

Hey all. I've had bad acne since I was around 14..I am close to 17 now and have been on doxycycline for exactly 2 months and 12 days.

My acne had gone down a good 70% since when I started doxycycline, but I still break out around every week with 4-5 pimples on my face and 2-3 on my upper back/shoulder area.

I was hoping with nearly 2 and a half months of taking the antibiotics that my acne would be close to gone..but I guess not..

It obviously has helped reduice my acne but I'm not satisfied with my results so far as I was hoping to reduice my acne to 1-2 pimples MAX a week...just so my Face and body can actually catch up and heal..

Does doxycycline normally take more than 2 months to see the full effect? Or should I start thinking about accutane?..

Edit: forgot to add I'm taking 100mg once a day.
Thanks.

Are you only taking doxycycline? Usually doctors/dermatologists prescribe oral medication along with topical medication. That's great that you are seeing positive results, but maybe you will see even more with a topical too! 



#4 LuckyDory

LuckyDory

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 153
    Likes: 23
About Me
  • Gender:Male
  • Joined: 06-October 13

Posted 08 January 2014 - 08:59 PM

Just make sure to take some probiotics when taking in antibiotics for prolonged periods of time.



#5 hillybilly123

hillybilly123

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 05-January 14

Posted 10 January 2014 - 02:39 AM

Thanks for the replies everyone, it's all very helpful. I was on a topical but it dried out my skin WAY too much. Even if I slathered on a big layer of moisturiser in the morning it still felt dry underneath and it was preventing me from being social as talking made everything feel tight like it was going to crack..I made sure to follow the instructions exactly. Never used too much and always let my face dry for at least 1 hour before applying it. So I went off the topical (about 2ish months ago) but was told it was fine to continue the oral antibiotic. Since then my skin has gone back to normal as far as the dryness goes.

I always make sure to take a probiotic every morning. And then the doxy at least 3 hours after dinner. That way they have a good 10 hour diffrence so they can each do there thing.

Thanks again for the replies. Hearing them definatly makes me feel a bit better. I will hang in there for a couple more months and hope for the best :)

#6 Gracie25

Gracie25

    New Member

  • Members
  • Posts & Likes
    Posts: 17
    Likes: 0
About Me
  • Joined: 07-January 14

Posted 11 January 2014 - 11:35 AM

Love the positive attitude!!! I take a doxy oral every morning and use a topical gel every night. At first my skin was soooo dry and red but that only lasted the first few weeks. Now, I am on my third week and it is really calming down and I can feel the acne going down. I think you should stick it out and get over those first few weeks! Maybe you can try putting it on every other night and a less amount. :) 






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users